Given two sets of positive integers A and B, let AB: = { ab: a∈ A, b∈ B} be their product set and put Ak: = A⋯ A (k times A) for any positive integer k. Moreover, for every positive integer n and every α= α(n) ∈ [0 , 1] , let B(n, α) denote the probabilistic model in which a random set A⊆ { 1 , … , n} is constructed by choosing independently every element of { 1 , … , n} with probability α. We prove that if A1, … , As are random sets in B(n1, α1) , … , B(ns, αs) , respectively, k1, … , ks are fixed positive integers, αini→ + ∞, and 1 / αi does not grow too fast in terms of a product of log nj; then |A1k1⋯Asks|∼|A1|k1k1!⋯|As|ksks! with probability 1 - o(1). This is a generalization of a result of Cilleruelo, Ramana, and Ramaré [3], who considered the case s= 1 and k1= 2.

A note on product sets of random sets / Sanna, Carlo. - In: ACTA MATHEMATICA HUNGARICA. - ISSN 0236-5294. - STAMPA. - 162:1(2020), pp. 76-83. [10.1007/s10474-019-01014-4]

A note on product sets of random sets

Sanna Carlo
2020

Abstract

Given two sets of positive integers A and B, let AB: = { ab: a∈ A, b∈ B} be their product set and put Ak: = A⋯ A (k times A) for any positive integer k. Moreover, for every positive integer n and every α= α(n) ∈ [0 , 1] , let B(n, α) denote the probabilistic model in which a random set A⊆ { 1 , … , n} is constructed by choosing independently every element of { 1 , … , n} with probability α. We prove that if A1, … , As are random sets in B(n1, α1) , … , B(ns, αs) , respectively, k1, … , ks are fixed positive integers, αini→ + ∞, and 1 / αi does not grow too fast in terms of a product of log nj; then |A1k1⋯Asks|∼|A1|k1k1!⋯|As|ksks! with probability 1 - o(1). This is a generalization of a result of Cilleruelo, Ramana, and Ramaré [3], who considered the case s= 1 and k1= 2.
File in questo prodotto:
File Dimensione Formato  
temp.pdf

accesso aperto

Descrizione: Articolo principale
Tipologia: 1. Preprint / submitted version [pre- review]
Licenza: PUBBLICO - Tutti i diritti riservati
Dimensione 289.5 kB
Formato Adobe PDF
289.5 kB Adobe PDF Visualizza/Apri
Sanna2020_Article_ANoteOnProductSetsOfRandomSets.pdf

non disponibili

Tipologia: 2a Post-print versione editoriale / Version of Record
Licenza: Non Pubblico - Accesso privato/ristretto
Dimensione 437.83 kB
Formato Adobe PDF
437.83 kB Adobe PDF   Visualizza/Apri   Richiedi una copia
Pubblicazioni consigliate

Caricamento pubblicazioni consigliate

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11583/2858704